Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
September 30, 2014, 12:38:03 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 640566
  • Total Topics: 48652
  • Online Today: 220
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Vasovagal Syncope something?  (Read 1798 times)

0 Members and 1 Guest are viewing this topic.

Offline WillyWump

  • Member
  • Posts: 7,185
Vasovagal Syncope something?
« on: April 15, 2010, 10:56:19 PM »
Well Ive had a crappy week. I was in the ER Mon night for chest pains, didnt really want to go but Im getting to the age where its better to be safe than sorry. Checked out fine. Although they did hear a swooshing in my heart which didnt surprise me because Ive had Mitral Valve Prolapse all my life, never been an issue. I chalked the chest pains up to stress. ER Doc told me to follow up with my Doctor.

Then last night I got up to pee and passed out while standing at the toilet. When I came to and got up I saw in the mirror that my face was bloodied from a gash between my eyes, had a splitting headache and my neck was killing me, I was freaked out. Called my cousin and he took me back to the hospital. I was quite worried after this fainting spell as I had just had chest pains 2 days earlier. After Ekgs, MRi's and Xrays everything checkd out fine again other than a mild concussion and some butterfly closures for my gash, which I AM NOT happy about as Im going to have a hideous scar now above my eyebrow. The ER Doc referred me to a cardiologist for a full cardiac workup (stress test, etc..). I have an appt. in 10 days. Gee, no rush guys.

Er Doc said there is something fairly common called a "vasovagal Syncope" something that happens when you get up in the middle of deep sleep, he said the heart is still in sleep mode and cannot compensate for the sudden standing and walking and not enough blood gets to the brain and you go down, usually just as your peeing.

If this is farily common how come its never happened before and Ive never heard of it happening to anyone? Anyone experienced this vasovagal thing?

I dont know, im still leary of this whole thing because of the chest pain and passing out within 2 days of each other.

In the meantime Ive padded the area around the toilet just in case(im still not sure what I gashed my head on).

-Will
POZ since '08

Last Labs-
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

Offline BlueMoon

  • Member
  • Posts: 665
  • Calling from the Fun House
Re: Vasovagal Syncope something?
« Reply #1 on: April 15, 2010, 11:22:48 PM »
Never heard of it, and I usually get up several times in the night.  Maybe not from a deep enough sleep.

Glad to hear you're getting it checked out, and I hope it isn't serious.

And once you explain that it's a duelling scar from your university days at Heidelberg, it should look quite dashing.
...................VL.....CD4.....%
-----------------------------------------
08/10-- ......<40.....290.....42
05/10-- ......<48.....290.....46
02/10-- ......<48.....481.....44
10/09-- ......<48.....277.....46
07/09-- ......<48.....300.....38
05/09-- ........51.....449.....39
03/09-- Added Isentress
02/09-- ........65.....299.....34
11/08-- ........62.....242.....40
08/08-- ........66.....212.....29
05/08-- ......202.....217.....27
03/08-- ....5210.....187.....21
02/08-- Began Truvada/Reyataz/Norvir
12/07-- 273,000.....157.....22
11/07-- 229,000.....209.....22
10/07-- Diagnosis

It's a complex world.

Offline Hellraiser

  • Member
  • Posts: 4,136
  • Semi-misanthropic
Re: Vasovagal Syncope something?
« Reply #2 on: April 16, 2010, 12:49:43 AM »
I like a man with some scars, of course when they're face down you can't see the ones on their faces.

Offline CallMeSid

  • member
  • Member
  • Posts: 90
Re: Vasovagal Syncope something?
« Reply #3 on: April 16, 2010, 08:14:09 AM »
Here is some additional information on the phenomenon:

http://en.wikipedia.org/wiki/Vasovagal_episode

Some would say that "vasovagal syncope" is just a fancy term for "fainting".

I have a similar scar above my right eye from when I passed out and hit the toilet on the way down while removing the bloody gauze from my mouth after my wisdom teeth extraction 20+ years ago.  The scar makes me look butch and dangerous (giggle).
07/2006 HIV-negative
06/2007 HIV-positive
07/2007 CD4: 795 (40%), VL: <50
09/2007 CD4: 629 (43%), VL: 895  (~2 weeks after measles/mumps/rubella booster)
12/2007 CD4: 854 (45%), VL: <50
03/2008 CD4: 880 (45%), VL: 151
12/2008 CD4: 943 (46%), VL: 116
05/2009 CD4: 865 (44%)  VL: 107

Offline john33

  • Member
  • Posts: 407
Re: Vasovagal Syncope something?
« Reply #4 on: April 16, 2010, 08:25:02 AM »
I'd heard of this before, although I never paid it many attention.

If i read the article correctly, loads of people have an episode similar everytime they stand up to fast.

John

(corrected as I can't spell for Toffee)

Offline Hellraiser

  • Member
  • Posts: 4,136
  • Semi-misanthropic
Re: Vasovagal Syncope something?
« Reply #5 on: April 16, 2010, 10:23:10 AM »
Yeah it seems like it's just a severe version of getting light headed after you had been resting for a while from standing up.  This used to happen to me commonly but doesn't anymore.  I have no idea why it stopped.

Offline GNYC09

  • Member
  • Posts: 702
Re: Vasovagal Syncope something?
« Reply #6 on: April 16, 2010, 06:35:58 PM »
oh no - I hope you're feeling better  :-\
I used to pass out but it was due to low Potassium and low blood pressure, which I took care of with nutritional changes (like eating bananas).  Did the Dr. say what could be causing it in your case? (I know you have more tests coming up.)  Good luck!

Offline WillyWump

  • Member
  • Posts: 7,185
Re: Vasovagal Syncope something?
« Reply #7 on: April 16, 2010, 09:01:36 PM »
I used to pass out but it was due to low Potassium and low blood pressure, which I took care of with nutritional changes (like eating bananas).  Did the Dr. say what could be causing it in your case? (I know you have more tests coming up.)  Good luck!

No, the ER was more concerned with ruling out a heart attack emergency, which they did. The only thing he mentioned was the vasovagal syncope thingy. The potassium and Low BP is something I will add to my list to ask the cardiologist. Frankly, I have no idea where my BP sits.

In the meantime, Ive cut back on the liquids prior to bedtime so maybe I wont need to get up in the middle of the night to pee. Also, my cousin had a good idea, he said I needed to go ahead and kick it up to "all girl" and sit down while I pee so I would be closer to the floor and wouldnt have far to fall. He says Im almost "all girl" anyways.

-Will
POZ since '08

Last Labs-
6/3/14 CD4- 736, UD 34%
6/25/13 CD4- 1036, UD,
2/4/13, CD4 - 489, UD, 28%

Current Meds: Prezista/Epzicom/ Norvir
.

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.